Alert archive / Montana / Lake Wind Advisories in 2021

Lake Wind Advisory 49, NWS Glasgow, MT

November 14, 20215 counties in Montana

NWS Glasgow, MT issued this lake wind advisory at Nov 14, 2021, 2:53 AM MST for 5 counties in Montana. It took effect at Nov 14, 2021, 2:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2021, 2:53 AM MST (09:53 UTC)
In effect from
Nov 14, 2021, 2:00 PM MST
Expired
Nov 15, 2021, 2:33 AM MST
In force
13 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS75 KGGW 140953
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
253 AM MST Sun Nov 14 2021

MTZ016-017-021>023-150000-
/O.NEW.KGGW.LW.Y.0049.211114T2100Z-211115T1300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
253 AM MST Sun Nov 14 2021

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MST MONDAY FOR FORT PECK LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...From 2 PM this afternoon to 6 AM MST Monday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
2 follow-up statements
691 
WWUS75 KGGW 142133
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
233 PM MST Sun Nov 14 2021

MTZ016-017-021>023-151300-
/O.NEW.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/
/O.CON.KGGW.LW.Y.0049.000000T0000Z-211115T1300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Winnett, Jordan, and Circle
233 PM MST Sun Nov 14 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY FOR
FORT PECK LAKE...
...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WHAT...For the Lake Wind Advisory, west winds 10 to 20 mph 
  with gusts up to 30 mph expected. For the High Wind Watch, 
  west winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Central and Southeast Phillips, Central and Southern 
  Valley, Petroleum, Garfield and McCone Counties.

* WHEN...For the Lake Wind Advisory, until 6 AM MST Monday. For 
  the High Wind Watch, from late Monday night through Tuesday 
  evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. 

* ADDITIONAL DETAILS...Travel will be difficult due to crosswinds
  on roads that run north to south, such as Highway 24 and Highway
  191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ060-151300-
/O.NEW.KGGW.HW.A.0005.211116T0900Z-211117T0600Z/
Southwest Phillips-
Including the city of Zortman
233 PM MST Sun Nov 14 2021

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From late Monday night through Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. 

* ADDITIONAL DETAILS...Travel will be difficult on highways that
  run north to south, such as Highway 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ018>020-024>027-059-061-062-151300-
/O.NEW.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/
Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux-
Northern Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, 
Wibaux, Whitewater, Opheim, and Culbertson
233 PM MST Sun Nov 14 2021

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  possible.

* WHERE...Portions of northeast Montana.

* WHEN...From late Monday night through Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. 

* ADDITIONAL DETAILS...Travel will be difficult on roads that run
  north to south, such as Highway 7, Highway 13, Highway 16, and 
  Highway 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
648 
WWUS75 KGGW 150933
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
233 AM MST Mon Nov 15 2021

MTZ016-017-021>023-160000-
/O.CAN.KGGW.LW.Y.0049.000000T0000Z-211115T1300Z/
/O.UPG.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/
/O.NEW.KGGW.HW.W.0008.211116T1200Z-211117T0600Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Winnett, Jordan, and Circle
233 AM MST Mon Nov 15 2021

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Phillips, Valley, Petroleum, Garfield and McCone 
  Counties.

* WHEN...From 5 AM to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ060-160000-
/O.UPG.KGGW.HW.A.0005.211116T0900Z-211117T0600Z/
/O.NEW.KGGW.HW.W.0008.211116T0600Z-211117T0600Z/
Southwest Phillips-
Including the city of Zortman
233 AM MST Mon Nov 15 2021

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Southwest Phillips County.

* WHEN...From 11 PM this evening to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ018>020-024>027-059-061-062-160000-
/O.UPG.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/
/O.NEW.KGGW.HW.W.0008.211116T1200Z-211117T0600Z/
Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux-
Northern Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, 
Wibaux, Whitewater, Opheim, and Culbertson
233 AM MST Mon Nov 15 2021

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...All of northeast Montana.

* WHEN...From 5 AM to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Nov 13, 2:47 PM MST, 12 hours 6 minutes earlier.

Area forecast discussion, Nov 13, 2:47 PM MST, 12 hours 6 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
247 PM MST Sat Nov 13 2021

.DISCUSSION...
Strong winds will continue for a few more hours so will keep the
High Wind Warning through expiration. Showers will also be quickly
exiting the region this evening.

A warm front will lift across the region on Sunday with a flat
upper ridge over the northern Rockies. Enough lift and moisture
for some precipitation with the front. May start as snow or a mix
in the morning but will transition to rain as the front moves east
during the day.

Much warmer temperatures are expected on Monday with the upper
ridge. Winds will be stronger across central Montana with the
chinook but a lee trof will keep winds not as strong over the
east.

The next cold front is expected Monday night into Tuesday, with
strong northwest winds anticipated. With the surface low pressure
tracking along or north of the Canadian border, any precipitation
is expected to be limited to the border region.

The remainder of the week will be mainly dry with near normal
temperatures.  RAE

&&

.AVIATION...
Mainly VFR but some brief MVFR conditions are possible late this
afternoon as showers exit the region.

Some LLWS is possible this evening as the surface winds diminish.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 5 PM MST this afternoon for Dawson...
Garfield...McCone...Petroleum...Prairie...Southwest Phillips...
Wibaux.

Lake Wind Advisory until 8 PM MST this evening for Central and
Southeast Phillips...Central and Southern Valley.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:33 PM MSTHigh Wind WatchGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more12 hr

Nearby

Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.